Projective planes in irreducible 3-manifolds. (English) Zbl 0249.57003


57N10 Topology of general \(3\)-manifolds (MSC2010)
Full Text: DOI EuDML


[1] Epstein, D. B. A.: Projective planes in 3-manifolds. Proc. Lond. math. Soc. III. Ser.11 469-484 (1961). · Zbl 0111.18801
[2] Epstein, D. B. A.: Ends. In: Topology of 3-manifolds (eds. M. K. Fort), pp. 110-117. Englewood Cliffs: Prentice-Hall 1962 · Zbl 1246.57006
[3] Feustel, C. D.: Some applications of Waldhausen’s results on irreducible surfaces. Trans. Amer. math. Soc.149 575-582 (1970) · Zbl 0203.25901
[4] Feustel, C. D.: A splitting theorem for closed orientable 3-manifolds. Topology11, 151-158 (1972) · Zbl 0227.55001
[5] Heil, W.: OnP 2-irreducible 3-manifolds. Bull. Amer. math. Soc.75, 772-775 (1969) · Zbl 0176.21401
[6] Heil, W.: On Kneser’s conjecture for bounded 3-manifolds. Proc. Camb. philos. Soc.71, 243-246 (1972) · Zbl 0218.57001
[7] Heil, W.: Testing 3-manifolds for projective planes. To appear in Pacific J. Math. · Zbl 0257.57003
[8] Hempel, J.: Lecture notes on 3-manifolds. Rice University.
[9] Jaco, W.: Finitely presented subgroups of 3-manifold groups. Inventiones math.13, 335-346 (1971) · Zbl 0232.57003
[10] Papakyriakopoulos, C. D.: On Dehn’s lemma and asphericity of knots. Ann. of Math. II. Ser.66, 1-26 (1957) · Zbl 0078.16402
[11] Scott, G. P.: On sufficiently large 3-manifolds. Quart. Jour. of Math.23, 159-172 (1972) · Zbl 0234.57001
[12] Stallings, J. R.: On fibering certain 3-manifolds. In: Topology of 3-manifolds, pp. 95-100 (ed. M. K. Fort). Englewood Cliffs: Prentice-Hall 1962 · Zbl 1246.57049
[13] Stallings, J. R.: Grushko’s theorem II: Kneser’s conjecture. Notices Amer. math. Soc., Abstract 559-565, 531-532,6 (1959)
[14] Stallings, J. R.: On torsion free groups with infinitely many ends. Ann. of Math., II. Ser.88 312-334 (1968) · Zbl 0238.20036
[15] Stallings, J. R.: Group theory and 3-manifolds. In: Actes du Congrères international des Mathématiciens (Nice, 1970). Vol.2, pp. 165-167. Paris: Gauthier-Villars 1971
[16] Swarup, G. A.: On incompressible surface in the complements of knots. To appear in J. Indian math. Soc., n. Ser. · Zbl 0323.55005
[17] Swarup, G. A.: Finding incompressible surface in 3-manifolds. To appear in J. London math. Soc., II. Ser.
[18] Swarup, G. A.: On a theorem of C. B. Thomas. To appear in J. London math. Soc., II. Ser.
[19] Tollefson, J.: Free involutions on non-prime manifolds. Osaka J. Math.7, 161-164 (1970) · Zbl 0198.28503
[20] Waldhausen, F.: On irreducible 3-manifolds which are sufficiently large. Ann. of Math., II. Ser.87, 56-88 (1968) · Zbl 0157.30603
[21] Waldhausen, F.: Eine Verallgemeinerung des Schleifensatzes. Topology6, 501-504 (1967) · Zbl 0172.48703
[22] Wall, C. T. C.: Pairs of relative cohomological dimension one. J. pure appl. Algebra1, 141-154 (1971) · Zbl 0218.18011
[23] Whitehead, J. H. C.: On 2-spheres in 3-manifolds. Bull. Amer. math. Soc.64, 161-166 (1958) · Zbl 0084.19103
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.